MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 2.75/40; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 2.75/40; CORONARY DRUG-ELUTING STENT
Model Number 391240
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
The orsiro drug-eluting stent system was selected for use.During the procedure the orsiro could not pass the calcified lesion in the rca.
 
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.In addition, the angiographic material provided was reviewed.The technical investigation of the returned instrument revealed that two stent struts are bent outwards at the distal end of the stent.Judging from the x-ray markers the stent is not displaced.Microscopic analysis revealed stent imprints on the exposed balloon surface indicating that the bent struts were initially crimped on the balloon.The angiographic material provided shows the target lesion in the rca and its treatment.The complaint instrument is visible failing to cross the previously implanted stent two times.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.As a part of final inspection every stent system undergoes visual inspection to ensure correct embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent.The device in question was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The root cause for the deformation is most likely related to the crossing of the previously implanted stent.

Brand Name
ORSIRO 2.75/40
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9440920
Report Number1028232-2019-05478
Device Sequence Number2305962
Product Code NIQ
UDI-Device Identifier07640130439436
UDI-Public07640130439436
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2021
Device Model Number391240
Device Catalogue NumberSEE MODEL NO.
Device Lot Number05190747
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2020
Initial Date Received by Manufacturer 12/06/2019
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1